قالب وردپرس درنا توس
Home https://server7.kproxy.com/servlet/redirect.srv/sruj/smyrwpoii/p2/ Health https://server7.kproxy.com/servlet/redirect.srv/sruj/smyrwpoii/p2/ Flu shot mix-up at Oklahoma facility leaves 10 hospitalized

Flu shot mix-up at Oklahoma facility leaves 10 hospitalized



BARTLESVILLE, Okla. – Ten people at an Oklahoma care facility for people with intellectual disabilities were hospitalized after they were apparently accidentally injected with what appeared to be insulin rather than flu shots, authorities said.

Emergency responders were called Wednesday afternoon at the Jacquelyn House in Bartlesville , about 40 miles north of Tulsa, on a report of an unresponsive person and found "multiple unresponsive people," Bartlesville Police Chief Tracy Roles said.

The facility was contracted with an experienced pharmacist to administer the influenza vaccine, Roles said, but all injections received of what is said to be insulin instead. Roles said the pharmacist was cooperating with police but investigators believe it was an accident.

The eight residents and two staff members were taken to Bartlesville Hospital, and officials said they all had either been released or would be released soon. [1

9659002] "I've never seen where there was some sort of medical misadventure to this magnitude," Roles said. "It could have been worse. Not to downplay where we were, but thinking of where we could be, it certainly could have been very tragic."

A similar mishap occurred in September in Indianapolis when 16 students were mistakenly injected with insulin during a tuberculosis skin test.

Insulin is typically administered to someone with diabetes, and the disease in which blood sugar levels are too high. The side effects of too high insulin injection include sweating, nervousness, hunger and irritability, according to the Mayo Clinic.


Source link